MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY AFOCUSII (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY AFOCUSII (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-87008
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During the procedure, after the catheter was used in the left atrium and when attempting to perform mapping in the right atrium, the catheter suddenly stopped deflecting.The catheter was not stuck in the valve.The catheter was attempted to be removed from the patient; however, it could not be removed from the 10f sl0 introducer.It could be finally removed after pulling back and forward with force.When the catheter was checked, a part of the blue coating was peeled off and the wires were found to be exposed.The catheter could be deflected after being removed from the patient.The catheter was replaced and the procedure was completed with no adverse consequences to the patient.
 
Event or Problem Description
During the procedure, after the catheter was used in the left atrium and when attempting to perform mapping in the right atrium, the catheter suddenly stopped deflecting.The catheter was not stuck in the valve.The catheter was attempted to be removed from the patient; however, it could not be removed from the 10f sl0 introducer.It could be finally removed after pulling back and forward with force.When the catheter was checked, a part of the blue coating was peeled off and the wires were found to be exposed.The catheter could be deflected after being removed from the patient.The introducer was aspirated before the replacement catheter was inserted to check if there was any fragment left and it was confirmed that no fragment was left in the introducer and the patient under fluoroscopy.The catheter was replaced and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One duodecapolar, double loop, inquiry afocusii diagnostic catheter was received for evaluation.The reported damage to the catheter shaft and deflection issue was confirmed, however the removal difficulty could not be confirmed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the catheter damage and deflection issue are consistent with damage during use.The cause of the withdrawal difficulty remains unknown.

Brand Name
INQUIRY AFOCUSII (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
MDR Report Key10890044
Report Number2030404-2020-00097
Device Sequence Number2895083
Product Code DRF
UDI-Device Identifier05414734309929
UDI-Public05414734309929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberIBI-87008
Device Catalogue NumberIBI-87008
Device Lot Number6755745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1